Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 115, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 18, 2001, 8:10 PM CDT for Pike County, Arkansas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 18, 2001, 8:10 PM CDT (01:10 UTC)
- Expired
- May 18, 2001, 8:40 PM CDT
- In force
- 30 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pike County, AR
The radar
The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 8:15 PM CDT | Hail 0.88 | Billstown, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1422 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.9
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:50 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, May 18, 3:50 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CDT FRI MAY 18 2001 MCS RAPIDLY FELL APART IN WESTERN ARKANSAS THIS MORNING...BUT UPPER LEVEL SYSTEM ASSOCIATED WITH MCS RATHER STRONG AND ALONG ARKANSAS/MISSOURI BORDER THIS AFTERNOON. COLD FRONT ALSO MOVING INTO STATE FROM NORTHWEST. SCATTERED STORMS FLARED UP AHEAD OF SYSTEM/FRONT...WITH SEVERE THUNDERSTORM WATCH POSTED IN NORTHERN SECTIONS OF THE STATE UNTIL 9 PM. OVERNIGHT...IN ADDITION TO SYSTEM/FRONT...UPPER LEVEL SYSTEM WILL MOVE OVER ARKANSAS FROM OKLAHOMA. SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE NORTH AND WEST THIS EVENING...THEN DRY. FARTHER SOUTH/EAST...SYSTEM SLOW TO PUSH THROUGH...SO CHANCE OF PRECIPITATION MENTIONED ALL NIGHT. BY SATURDAY...LOOKS LIKE FRONT PUSHING TO SOUTH AND UPPER SYSTEM TO EAST. DRIER AIR LEFT BEHIND AND REMOVED MENTION OF THUNDERSHOWERS IN NORTHERN ARKANSAS. IN CENTRAL/SOUTH...AFTERNOON HEATING MAY TRIGGER A FEW THUNDERSHOWERS...BUT MOST AREAS WILL REMAIN DRY. LOOKING AHEAD...FRONT WILL MOVE BACK TO THE NORTH SATURDAY NIGHT/SUNDAY WITH GOOD CHANCE OF SHOWERS/THUNDERSTORMS. SUNDAY NIGHT/MONDAY...STRONG COLD FRONT WILL ARDRIVE FROM PLAINS WITH SHOWERS AND THUNDERSTORMS LIKELY AGAIN. DRIER/COOLER AIR EXPECTED BEHIND LATTER FRONT. (46) .LIT...NONE
In the hours before
Special weather statement, May 18, 4:58 PM CDT, 3 hours 12 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 458 PM CDT FRI MAY 18 2001 ...SLIGHT RISK OF SEVERE WEATHER THIS EVENING... THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER MUCH OF ARKANSAS THIS EVENING... A COLD FRONT WILL CONTINUE TO MOVE SOUTH INTO NORTHWEST ARKANSAS THIS AFTERNOON. A FEW SEVERE THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF THIS FRONT LATE THIS AFTERNOON AND EARLY TONIGHT. THE STORMS SHOULD WEAKEN SOMEWHAT LATER TONIGHT ONCE THE DAYTIME HEATING IS LOST. THE MAIN SEVERE WEATHER THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS ACROSS MUCH OF ARKANSAS MAY NEED TO BE ACTIVATED THIS EVENING. 45
Local storm report, May 18, 5:25 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
525 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....Local storm report, May 18, 5:28 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
528 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 1 W GLENCOE AR 1 INCH HAIL
05/18/01 FULTON HAIL COVERED THE
GROUND. REPORTED BY
STORM SPOTTER.Local storm report, May 18, 5:31 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
531 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 1 W GLENCOE AR 1 INCH HAIL
05/18/01 FULTON HAIL COVERED THE
GROUND. REPORTED BY
STORM SPOTTER.Local storm report, May 18, 5:34 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
534 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 2 SW HORSESHOE BEND ARPT AR .75 INCH HAIL
05/18/01 IZARD REPORTED BY PUBLIC.Local storm report, May 18, 6:51 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
651 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM PLAINVIEW AR 1 INCH HAIL
05/18/01 YELL HAIL TO THE SIZE OF
QUARTERS NEARLY
COVERING THE GROUND.
REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:48 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 37 min |
| May 18, 8:02 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 38 min |
| May 18, 8:57 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 33 min |
| May 18, 9:42 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 48 min |
| May 18, 9:55 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 50 min |
| May 18, 10:42 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 48 min |
| May 18, 10:45 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 20 min |
| May 19, 12:27 AM CDT | Severe Thunderstorm Warning | LZK | Bradley | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.